Schwanson is a pretty chill pug. He is roughly 11 years old, 32 lbs (he's a tall pug), and his day typically consists of laying in bed. He has never liked having his feet touched, getting his face and ears cleaned, or receiving eye drops. But, all of this was manageable.
With the insulin injections, however, he goes insane. He jerks away, tries to nip, runs away, backs into a corner and tries to jump away, ANYTHING he can do to be difficult. On Thursday, I brought him into the vet to show her how he was acting. The vet said that everything was being done right. She suggested using a treat to distract him (doesn't help).
I don't know what to do! It stresses him out soooo much. This must be done twice a day, every day, for the rest of his life. What can I do to make it easier on him? :(
Awww, poor you and poor Schwanson. Its gotta be tough, especially since its something that has to be done and you can't ease him into it. Sorry I haven't any advice for you, but I know there are people on here with insulin dependent pugs and will offer some kind of advice for you. Best of luck to you and Schwanson.
Do you have help?
Never given insulin to a dog, but with cats, I've known them to be wrapped in a towel for restraint, or 'pinned' in the corner of a room between the knees of the injecter.
I cannot think of a way to make it pleasant for him twice a day. I'd make it business and no wheedling or sweet talk. quick and efficient ... and treats afterwards ... something reserved only for after shots.
I agree with Anne about making it quick and all business with a yummy reward. Have everything ready,give it quickly with an immediate treat.I know you must feel bad because of the way he reacts but remember it is essential for his life.I hope the more comfortable you become the better he'll be too.Good luck and keep us posted.
Jackie,Mom to Robbie & Stacy my human children and Tinker my furkid.